Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2002, 6:27 PM CDT for Erath County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2002, 6:27 PM CDT (23:27 UTC)
- Expired
- May 8, 2002, 7:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Erath County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:32 PM CDT | Hail 1.75 | Dublin, TX | |
| May 8, 6:51 PM CDT | Hail 0.75 | Stephenville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 082327 SVRFTW TXC143-090030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 627 PM CDT WED MAY 8 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERATH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES WEST OF DUBLIN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUBLIN AROUND 635 PM CDT STEPHENVILLE AROUND 655 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3225 9856 3195 9833 3213 9789 3252 9807
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:30 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 8, 4:30 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT WED MAY 8 2002
AN UPDATED ZONE PACKAGE WILL COME OUT SHORTLY. WILL INCREASE POPS
ACROSS MUCH OF THE FORECAST AREA...AND INCLUDE MENTION OF
SEVERE WEATHER ACROSS THE WESTERN HALF...AS WELL AS THE NORTH.
.FWD...WIND ADVISORY FOR THIS EVENING FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...
TXZ141>148...TXZ1 56>162...TXZ174>175.In the hours before
Special weather statement, May 8, 1:05 PM CDT, 5 hours 22 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 105 PM CDT WED MAY 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS THE WESTERN SECTIONS OF NORTH TEXAS...WEST OF A LINE FROM LAMPASAS TO DALLAS...TO GAINESVILLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AN EASTWARD MOVING DRY LINE. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THEY ENTER THE WESTERN SECTIONS OF NORTH TEXAS. FORECAST VERTICAL WIND AND TEMPERATURE PROFILES SUGGEST THE MAIN THREAT WILL BE FROM DOWNBURST WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY IN THE SLIGHT RISK AREA BETWEEN 5 PM AND 10 PM. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AND TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF NORTH TEXAS UNTIL 7 PM. A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH. THESE WINDS WILL MAKE THE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...THEREFORE...BOATERS SHOULD USE EXTREME CAUTION ON AREA LAKES. 07
Special weather statement, May 8, 4:13 PM CDT, 2 hours 14 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT WED MAY 8 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CANTON...TO HILLSBORO...AND COPPERAS COVE. A STRONG DRYLINE WAS SITUATED ACROSS EXTREME WESTERN NORTH TEXAS LATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM ALONG THE DRYLINE THROUGH THE EVENING. A FEW OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THERE IS A SMALL THREAT OF TORNADOES WITH THE SUPERCELL STORMS. THE GREATEST RISK OF A TORNADO OR TWO WILL BE GENERALLY NORTHWEST OF A SHERMAN...WEATHERFORD ...COMANCHE LINE. A COLD FRONT WILL MOVE ACROSS NORTH TEXAS THURSDAY MORNING. A FEW THUNDERSTORMS COULD FORM ALONG AND IMMEDIATELY BEHIND THE FRONT. THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF...HEAVY RAINFALL. THEY LIKELY WILL REMAIN BELOW SEVERE LIMITS. OTHERWISE...SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT.
Local storm report, May 8, 5:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM GORDON TX 1.5 INCH HAIL
05/08/02 PALO PINTO REPORTED BY STORM
SPOTTER.Local storm report, May 8, 6:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 10 W DE LEON TX .75 INCH HAIL
05/08/02 COMANCHE
0611 PM EASTLAND TX .75 INCH HAIL
05/08/02 EASTLAND REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:08 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| May 8, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| May 8, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 8, 6:04 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.